MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVFM10100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Device Overstimulation of Tissue (1991); Restenosis (4576)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Medical device expiration date: 01/2022.
 
Event or Problem Description
It was reported through the results of a clinical trial, that during post-dilation of the vascular covered stent, spasm of the outflow vein occurred and was resolved with pta.The event was considered resolved and the patient was discharged the same day.The current patient status was not provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot, previously.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: neither sample nor images were provided for evaluation.The issue could not be re produced which led to inconclusive evaluation result.Potential factors that could have led or contributed to the reported event have been evaluated.Therefore, previous investigations of similar complaints have been reviewed.Spasm of vein after covered stent placement procedure may be caused by various factors and may even occur inside non-defective covered stents that have been correctly placed.Vessel spasm may be related to patient condition or procedural steps, e.G.Pre or post dilation.Vessel stress during regular deployment, insertion or withdrawal may be further factors.In this case, the product was used without introducer.Based on the information available the investigation is closed with inconclusive result.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use closely describes holding and handling of the device throughout the procedure including accessories to be used.The instructions for use states under materials required: 'introducer sheath with appropriate inner diameter'.Furtherly, 'venous spasm' was found mentioned as potential complication that may occur.The instructions for use further state: 'avoid balloon dilation in the healthy, non-stenosed segment of the vein.' h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned for evaluation and image was not provided for review.The issue could not be re produced which led to inconclusive evaluation result.The product was used without introducer.Based on the information available the investigation is closed with inconclusive result.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use closely describes holding and handling of the device throughout the procedure including accessories to be used.The instructions for use states under materials required: 'introducer sheath with appropriate inner diameter'.Furtherly, 'venous spasm' was found mentioned as potential complication that may occur.The instructions for use further state: 'avoid balloon dilation in the healthy, non-stenosed segment of the vein.' h10: d4 (expiry date: 01/2022), g3, h6 (patient).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through results of a clinical trial that some time post index procedure, the subject had adverse event spasm of outflow vein.It was further reported that, one year and one month post index procedure, core lab result analysis identified the target lesion had initial stenosis of forty-one percent.Treatment re-intervention was successful, and the patient recovered with ten percent residual stenosis.However, the current status of the patient is unknown.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key10691973
Report Number9681442-2020-20004
Device Sequence Number11501438
Product Code PFV
UDI-Device Identifier00801741106613
UDI-Public(01)00801741106613
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVFM10100
Device Catalogue NumberAVFM10100
Device Lot NumberANEN4828
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer05/11/2021
02/08/2023
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date05/19/2021
03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite